Advertisement

Methodology and Computing in Applied Probability

, Volume 10, Issue 3, pp 453–469 | Cite as

Simulation Study for the Clan of Ancestors in a Perfect Simulation Scheme of a Continuous One-Dimensional Loss Network

  • Nancy L. Garcia
  • Nevena Marić
Article
  • 68 Downloads

Abstract

Perfect simulation of a one-dimensional loss network on ℝ with length distribution π and cable capacity C is performed using the clan of ancestors method. Previous works estimated the region of convergence of this scheme using a domination by a branching process. In this work, we show that the domination by the branching process is far from sharp and that there is room for improvement. Moreover, we derive an empirical relation concerning the critical value using simulation studies on the number of rectangles present in the clan of ancestors.

Keywords

Clan of ancestors Multitype branching process Perfect simulation 

AMS 2000 Subject Classification

Primary 93E30 60G55 Secondary 15A18 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. K. K. Berthelsen, and J. Møller, “A primer for perfect simulation for spatial point processes, fifth Brazilian school in probability (Ubatuba, 2001),” Bulletin of the Brazilian Mathematical Society (New Series) vol. 33(3) pp. 351–367, 2002.CrossRefMathSciNetMATHGoogle Scholar
  2. P. A. Ferrari, and N. L. Garcia, “One-dimensional loss networks and conditioned M/G/ ∞ queues,” Journal of Applied Probability vol. 35(4) pp. 963–975, 1998.CrossRefMathSciNetMATHGoogle Scholar
  3. R. Fernández, P. A. Ferrari, and N. L. Garcia, “Loss network representation of Peierls contours,” Annals of Probability vol. 29(2) pp. 902–937, 2001.CrossRefMathSciNetMATHGoogle Scholar
  4. R. Fernández, P. A. Ferrari, and N. L. Garcia, “Perfect simulation for interacting point processes, loss networks and Ising models,” Stochastic Processes and their Applications vol. 102(1) pp. 63–88, 2002.CrossRefMathSciNetMATHGoogle Scholar
  5. J. Fill, “An interruptible algorithm for perfect sampling via Markov chains,” Annals of Applied Probability vol. 8 pp. 131–162, 1998.CrossRefMathSciNetMATHGoogle Scholar
  6. N. L. Garcia, “Perfect simulation of spatial processes,” Resenhas IME-USP vol. 4(3) pp. 283–325, 2000.MATHGoogle Scholar
  7. N. L. Garcia, and N. Marić, “Ergodicity conditions for a continuous one-dimensional loss network,” Bulletin of the Brazilian Mathematical Society vol. 34(3) pp. 349–360, 2003.CrossRefMathSciNetMATHGoogle Scholar
  8. N. L. Garcia, and N. Marić, “Existence and perfect simulation of one-dimensional loss networks,” Stochastic Processes and their Applications vol. 116 pp. 1920–1931, 2006.CrossRefMathSciNetMATHGoogle Scholar
  9. P. Hall, Introduction to the Theory of Coverage Processes, John Wiley & Sons Inc., New York, 1988.MATHGoogle Scholar
  10. F. P. Kelly, “Loss networks,” Annals of Applied Probability vol. 1(3) pp. 319–378, 1991.CrossRefMathSciNetMATHGoogle Scholar
  11. W. S. Kendall, “On some weighted Boolean models,” In: Proceedings of the International Symposium on Advances in Theory and Applications of Random Sets (Fontainebleau, 1996), pp. 105–120, World Sci. Publ., River Edge, NJ., 1997.Google Scholar
  12. W. S. Kendall, and J. Møller, “Perfect simulation using dominating processes on ordered spaces, with application to locally stable point processes,” Advances in Applied Probability vol. 32(3) pp. 844–865, 2000.CrossRefMathSciNetMATHGoogle Scholar
  13. T. Schreiber, “Random dynamics and thermodynamic limits for polygonal Markov fields in the plane,” Advances in Applied Probability vol. 37(4) pp. 884–907, 2005.CrossRefMathSciNetMATHGoogle Scholar
  14. T. Schreiber, “Dobrushin-Kotecký-Shlosman theorem for polygonal Markov fields in the plane,” Journal of Statistical Physics vol. 123(3) pp. 631–684, 2006.CrossRefMathSciNetMATHGoogle Scholar
  15. E. Thönnes, “Perfect simulation of some point processes for the impatient user,” Advances in Applied Probability vol. 31(1) pp. 69–87, 1999.CrossRefMathSciNetMATHGoogle Scholar
  16. E. Thönnes, “Generic CFTP in stochastic geometry and beyond,” In: Revista de Estatística, Special Issue, Proceedings of the 23rd European Meeting of Statistician in Funchal, pp. 81–84, 2001.Google Scholar

Copyright information

© Springer Science+Business Media, LLC 2007

Authors and Affiliations

  1. 1.UNICAMPCampinasBrazil
  2. 2.Syracuse UniversitySyracuseUSA

Personalised recommendations